Hail, Oklahoma
- When
- July 14, 1:51 PM CST
- Where
- Oklahoma County, 1.32 mi WSW of Nicoma Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.480, -97.340
Unorganized scattered storms formed across Oklahoma on the afternoon of the 14th ahead of a stationary front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Unorganized scattered storms formed across Oklahoma on the afternoon of the 14th ahead of a stationary front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 1:42 PM CST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 242 PM CDT Sat Jul 14 2018 .DISCUSSION... Showers and thunderstorms will continue to develop and move across parts of the area the rest of this afternoon into Sunday. Differential heating due to cloud cover today will aid in development this afternoon. Other boundaries and an upper wave will also aid in storm development the rest of this afternoon into tomorrow. Strong winds, small hail, and very heavy rain will be the main concerns. Models show generally NW/N flow developing over the region for the first half of next week with rain chances gradually shifting N and E of the fa by the middle of next week as the upper high strengthens over the western U.S. There will be a chance rain could clip NE/Far E portions of the fa the middle of next week before rain chances end for the rest of the week. Models also show that a frontal boundary could move into parts of the area Monday which could help in storm development. Another frontal boundary could also move into the region Thursday but this front is currently expected to remain dry. Models show that the the region will be influenced more by the upper high the latter half of next week leading to hotter temperatures and the dry forecast. Even though heat is a concern over the next few days, with hotter temperatures next week, the heat is expected to become even more of a problem for the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 96 75 97 / 30 30 20 30 Hobart OK 75 98 76 99 / 30 20 20 20 Wichita Falls TX 75 99 76 102 / 20 20 10 10 Gage OK 71 97 71 95 / 30 20 20 40 Ponca City OK 75 96 74 95 / 40 30 30 20 Durant OK 76 97 76 99 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/25
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Sat Jul 14 2018 OKZ004>048-050>052-TXZ083>090-151700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Sat Jul 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered thunderstorms are expected again today. A few storms may produce strong wind gusts up to 60 mph, small hail, and very heavy rainfall which may result in localized flooding. .Heat... Heat index values will reach triple digits across north Texas and southern Oklahoma and the upper 90s across northern Oklahoma today. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Heat... Temperatures and heat index values are expected to be even higher next week. Heat index values will be over 105 and may approach 110 in some areas on Wednesday and Thursday afternoon. .Thunderstorms... The chances of thunderstorms will continue through Wednesday, although storms are not expected to be widespread. The strongest storms will be capable of producing strong and gusty winds as well as locally heavy rainfall. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 158 PM CDT SAT JUL 14 2018 TXZ090-141930- Clay TX- 158 PM CDT SAT JUL 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until 230 PM CDT.... AT 155 PM CDT, a strong thunderstorm was located near Newport, moving north at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Newport and Vashti. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3359 9804 3361 9798 3347 9798 3347 9811 TIME...MOT...LOC 1855Z 197DEG 4KT 3352 9801 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 202 PM CDT SAT JUL 14 2018 OKZ025-141930- Oklahoma OK- 202 PM CDT SAT JUL 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma County Until 230 PM CDT.... AT 200 PM CDT, a strong thunderstorm was located over northeastern Oklahoma City, moving northeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Northeastern Oklahoma City, southeastern Edmond, Midwest City, Del City, Spencer, Jones, Forest Park and Lake Aluma. This includes the following highways... Interstate 35 between mile markers 130 and 140. Interstate 44 between mile markers 127 and 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3546 9744 3553 9753 3567 9738 3557 9724 TIME...MOT...LOC 1900Z 228DEG 9KT 3557 9740 MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 PM CDT SAT JUL 14 2018
OKZ025-142000-
Oklahoma OK-
226 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Oklahoma County Until 300
PM CDT....
AT 224 PM CDT, a strong thunderstorm was located over northeastern
Oklahoma City, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Northeastern Oklahoma City, southeastern Edmond, Midwest City,
Choctaw, Harrah, Spencer, Jones, Nicoma Park and Arcadia.
This includes the following highways...
Interstate 40 near mile marker 161.
Interstate 44 between mile markers 139 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3554 9741 3566 9736 3564 9717 3542 9725
3542 9735
TIME...MOT...LOC 1924Z 297DEG 8KT 3552 9733
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 238 PM CDT SAT JUL 14 2018 OKZ025-029-142015- Oklahoma OK-Cleveland OK- 238 PM CDT SAT JUL 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Oklahoma and north central Cleveland Counties Until 315 PM CDT.... AT 236 PM CDT, a strong thunderstorm was located over southern Oklahoma City, moving north at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Southern Oklahoma City, western Norman, Moore, Valley Brook and Stanley Draper Lake. This includes the following highways... Interstate 35 between mile markers 115 and 123. Interstate 240 between mile markers 5 and 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3523 9739 3529 9750 3542 9750 3535 9731 TIME...MOT...LOC 1936Z 197DEG 6KT 3532 9744 MBS
The Norman radar (KTLX), 17 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Reported via mping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771644, 771645, 771646, 771647.